# SDR CA010322012

- Difficulty date: March 17, 2001
- Submitted: March 28, 2001
- Operation: General aviation
- Make and model: Boeing 737281
- Aircraft time: 40,334 hours
- Engine: Pwa JT8D17
- System (JASC): 4920 · APU Core Engine
- Part: Compressor
- Condition: Making Metal
- Location: Apu
- Part time: 41,944 hours, 3,531 cycles
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) THE AIRCRAFT WAS CLIMBING OUT OF VANCOUVER WHEN THE APU DID AN AUTO SHUT DOWN AND THE APU FIRE HANDLE ILLUMINATED. THE FIRE HANDLE WAS PULLED BUT THE BOTTLE WAS NOT DISCHARGED DUE TO THE FIRE INDICATION GOING OUT. THE AIRCRAFT RETURNED TO VANCOUVER WHERE THE APU AREA WAS INSPECTED AND NO EVIDENCE OF A FIRE WAS DISCOVERED. THE APU WAS PLACED ON MEL AND THE AIRCRAFT WAS RELEASED TO SERVICE. FURTHER INVESTIGATION LATER IN THE DAY FOUND THAT THERE WAS METAL FRAGMENTS FOUND IN THE INTAKE OF THE APU AND THE APU WAS REMOVED FROMTHE AIRCRAFT. IT WILL BE RETURNED TO THE OVERHAUL FACILITY FOR DISASSEMBLY AND REPAIR.
